MAUDE Adverse Event Report: ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, LAMP¿ 45, 63 CM LENGTH, 8F; INTRODUCER, CATHETER

ST. JUDE MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, LAMP¿ 45, 63 CM LENGTH, 8F; INTRODUCER, CATHETER
Model Number 407360
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 03/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported pericardial effusion could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
Related manufacturing reference: 3008452825-2019-00176, 3008452825-2019-00177, 2182269-2019-00037.During a ventricular tachycardia ablation procedure a pericardial effusion occurred.Access was obtained via transseptal puncture and mapping was completed.Following mapping the ablation catheter was introduced.At this time the patient reported chest pain and tightness.An echocardiogram confirmed an effusion in the pericardium and the patient was transferred to a cardiac surgeon.Heparin was reversed and a pericardiocentesis was performed to stabilize the patient.There were no performance issues with any abbott device.

Brand Name
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, LAMP¿ 45, 63 CM LENGTH, 8F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key8511134
Report Number3005334138-2019-00204
Device Sequence Number1955681
Product Code DYB
UDI-Device Identifier05414734205559
UDI-Public05414734205559
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number407360
Device Lot Number6728218
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2019
Initial Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILIS NXT; BRK XS SERIES; LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER
Outcome Attributed to Adverse Event Required Intervention;